Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Second order differential equations with transcendental coefficients


Author: John Rossi
Journal: Proc. Amer. Math. Soc. 97 (1986), 61-66
MSC: Primary 30D35; Secondary 34A20
DOI: https://doi.org/10.1090/S0002-9939-1986-0831388-8
MathSciNet review: 831388
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {w_1}$ and $ {w_2}$ be two linearly independent solutions to $ w'' + Aw = 0$, where $ A$ is a transcendental entire function of order $ \rho (A) < 1$. We show that the exponent of convergence $ \lambda (E)$ of the zeros of $ E = {w_1}{w_2}$ is either infinite or satisfies $ \rho {(A)^{ - 1}} + \lambda {(E)^{ - 1}} \leq 2$. For $ \rho (A) = \tfrac{1}{2}$, this answers a question of Bank.


References [Enhancements On Off] (What's this?)

  • [1] A Baernstein II, Proof of Edrei's spread conjecture, Proc. London Math. Soc. (3) 26 (1973), 418-434. MR 0374429 (51:10629)
  • [2] S. Bank and I. Laine, On the oscillation theory of $ f'' + Af = 0$ where $ A$ is entire, Trans. Amer. Math. Soc. 273 (1982), 351-363. MR 664047 (83k:34009)
  • [3] -, On the zeros of meromorphic solutions of second order linear differential equations, Comment. Math. Helv. 58 (1983), 656-677. MR 728459 (86a:34008)
  • [4] A. Eremenko, Growth of entire and meromorphic functions on asymptotic curves, Sibirsk Mat. Zh. 21 (1980), 39-51; English transl. in Siberian Math. J. (1981), 673-683. MR 592215 (82i:30039)
  • [5] L. C. Shen, On a problem of Bank and Laine concerning the product of two linear independent solutions to $ y'' + Ay = 0$ (to appear).
  • [6] M. Tsuji, Potential theory in modern function theory, Maruzen, Tokyo, 1959. MR 0114894 (22:5712)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D35, 34A20

Retrieve articles in all journals with MSC: 30D35, 34A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0831388-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society